Alert archive / California / Hazardous Seas Warnings in 2013
Hazardous Seas Warning 24, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Jul 25, 2013, 2:43 PM PDT. It took effect at Jul 25, 2013, 9:00 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2013, 2:43 PM PDT (21:43 UTC)
- In effect from
- Jul 25, 2013, 9:00 PM PDT
- Expired
- Jul 26, 2013, 3:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jul 25, 3:40 AM PDT, 11 hours 3 minutes earlier.
Area forecast discussion, Jul 25, 3:40 AM PDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
340 AM PDT THU JUL 25 2013
.SYNOPSIS...A COMBINATION OF MONSOONAL MOISTURE AND INSTABILITY
WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE HIGHER TERRAIN
OF TRINITY COUNTY THIS AFTERNOON AND AGAIN FRIDAY AFTERNOON. THE
INTERIOR CAN EXPECT DRY WEATHER WITH NEAR SEASONAL TEMPERATURES
THIS WEEKEND WHILE LOW CLOUDS WILL CONTINUE TO INFLUENCE THE
COAST.
&&
.SHORT TERM...A FEW STORMS FORMED OVER THE NORTHERN MOUNTAINS OF
TRINITY COUNTY YESTERDAY AFTERNOON IN RESPONSE TO A WEAK UPPER LEVEL
WAVE AND AFTERNOON HEATING. THESE STORMS WEAKENED QUICKLY AND MOVED
OFF TO THE NORTHEAST LEAVING MUCH OF THE CWA CLEAR OVERNIGHT...
EXCEPT FOR THE IMMEDIATE COAST WHERE STRATUS/FOG HAS BEEN LINGERING
ALL NIGHT. WITH MOSTLY CLEAR SKIES ACROSS THE INTERIOR AND AN UPPER
LEVEL RIDGE BUILDING ALOFT AFTERNOON TEMPERATURES TODAY SHOULD BE A
FEW DEGREES WARMER THAN YESTERDAY FOR MANY LOCATIONS. THIS SHOULD
INCREASE AFTERNOON INSTABILITY OVER THE HIGHER TERRAIN RESULTING IN
CAPE VALUES BETWEEN 500 AND 1000 J/KG THIS AFTERNOON. WITH NO
ATMOSPHERIC TRIGGER THIS AFTERNOON...STORMS WILL BE TERRAIN DRIVEN
AND MOVE VERY SLOWLY. SOME WEAK CAPPING IS IN PLACE WHICH SHOULD
HOLD BACK ANY WIDESPREAD THUNDERSTORM ACTIVITY. EXPECTING A FEW
STORMS OVER THE MOUNTAINS OF MENDOCINO AND TRINITY COUNTIES WITH THE
STRONGEST STORMS CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL.
STORMS SHOULD QUICKLY DISSIPATE TOWARD SUNSET AS INSTABILITY WANES.
FRIDAY SHOULD BE VERY SIMILAR TO TODAY WITH STORMS FORMING OVER THE
HIGHER TERRAIN OF MENDOCINO AND TRINITY COUNTIES. HOWEVER WITH MORE
WESTERLY FLOW ALOFT STORMS SHOULD BE LESS NUMEROUS AND EVEN MORE
ISOLATED. ADDITIONALLY THE STORMS SHOULD FORM AND DRIFT EAST-
NORTHEAST OUT OF THE CWA. AS AN UPPER LOW OFF THE WEST COAST SLIDES
EAST-SOUTHEAST INTO SOUTH-CENTRAL CALIFORNIA SATURDAY THERE IS A ONE
IN TEN CHANCE OF A STORM OVER THE YOLLA BOLLYS SO HAVE KEPT SOME
UNMENTIONABLE POPS THERE FOR SATURDAY AFTERNOON.
THE MARINE LAYER SHOULD BEGIN TO DEEPEN FRIDAY MORNING INTO SATURDAY
MORNING AS NORTHERLY WINDS INCREASE ALONG THE COAST AND THE UPPER
LOW OFF THE COAST MOVES INLAND. IF THIS OCCURS THE COASTAL STRATUS
WILL PUSH FARTHER INLAND EACH NIGHT AND LIFT NEAR THE COAST REDUCING
THE CHANCES OF DENSE FOG. RPA
.LONG TERM...SUNDAY A SHORT WAVE MOVES BY TO THE NORTH. THIS WILL
COOL TEMPERATURES INLAND. THE WAVE LOOKS TOO DRY TO BRING MUCH OF A
CHANCE OF THUNDERSTORMS...ALTHOUGH THIS WILL NEED TO BE MONITORED.
THE WAVE DOES LOOK TO COME THROUGH AT PEAK HEATING. OFFSHORE FLOW
SHOULD CLEAR OUT THE COAST FAIRLY QUICKLY ON SUNDAY.
A TROUGH CONTINUES TO GRADUALLY SETTLE OVER THE WEST COAST ON MONDAY
AND TUESDAY. THIS WILL CONTINUE THE DOWNWARD TREND OF INLAND
TEMPERATURES. THE FLOW ALOFT REMAINS OUT OF THE SOUTHWEST AND LOOKS
TO REMAIN TOO DRY AND STABLE TO FOR THUNDERSTORM DEVELOPMENT.
SURFACE FLOW WEAKENS AND BECOMES MORE ONSHORE. THIS MAKES IT
UNLIKELY THE COAST WILL CLEAR OUT ON MONDAY. A BIT MORE CLEARING
LOOKS POSSIBLE ON TUESDAY...BUT IT STILL LOOKS TO REMAIN FAIRLY
CLOUDY. WEDNESDAY AND THURSDAY THE MODELS SHOWS THE RIDGE STARTING
TO BUILD BACK IN. THE GFS REMAINS A BIT FASTER THAN THE ECMWF.
CLEARING LOOKS A BIT MORE PROMISING AT THE COAST ON WEDNESDAY AND
THURSDAY. MKK
&&
.AVIATION...LOW CLOUDS/FOG WILL PERSIST ALONG THE IMMEDIATE COAST
INTO THE EARLY MORNING HOURS BRINGING PERIODS OF IFR TO LIFR
CONDITIONS AT THE COASTAL TERMINALS. THE COASTAL CLOUDS WILL PULL
BACK OFF THE COAST LATER THIS MORNING WITH VFR PREVAILING THROUGH
THE DAY. LOW CLOUDS WILL RETURN THIS EVENING. INTERIOR AREAS WILL
REMAIN VFR TODAY EXCEPT IN THE HIGHER TERRAIN OF MENDOCINO AND
TRINITY COUNTIES WHERE A FEW THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON. RPA
&&
.MARINE...WINDS AND SEAS REMAIN LIGHT THIS MORNING. SEAS ARE RUNNING
A BIT HIGHER THAN YESTERDAY AT THIS TIME...BUT STILL ONLY IN THE 5
TO 6 FT RANGE. WINDS AND SEAS WILL INCREASE A BIT THROUGH THE DAY.
STARTED THE SCA IN THE OUTER WATERS THIS AFTERNOON INSTEAD OF THIS
EVENING. MODELS WERE SHOWING THE SEAS COMING UP A BIT EARLIER DUE TO
THE WINDS IN THE NORTHERN WATERS. THIS SEEMED REASONABLE AS WINDS
AND SEAS ARE TYPICALLY HIGHER IN THE AFTERNOON WITH PEAK HEATING.
TONIGHT AND FRIDAY WINDS CONTINUE TO INCREASE REACHING NEAR GALE TO
GALE CONDITIONS FRIDAY AFTERNOON. THE GALE WATCHES CONTINUE TO LOOK
GOOD...HOWEVER THE START TIMES MAY NEED TO BE TWEAKED A BIT WHEN THE
WARNING IS ISSUED IN THE NEXT DAY OR SO. WINDS AND SEAS LOOK TO
REMAIN ELEVATED OVER THE WEEKEND. EARLY NEXT WEEK MODELS ARE IN GOOD
AGREEMENT THAT WINDS WILL DIMINISH A BIT...BUT LOOK TO REMAIN ABOVE
SCA CONDITIONS.
FOR LONG PERIOD WAVES...A SOUTHERLY SWELL CONTINUES TO PROPAGATE
INTO THE WATERS. THIS IS CURRENTLY ABOUT 1 TO 2 FT AT 15 SECONDS AND
SOME OF IT APPEARS TO BE MAKING IT AROUND CAPE MENDOCINO. THIS WILL
FLUCTUATE OVER THE NEXT SEVERAL DAYS...BUT REMAIN OVERALL FAIRLY
SIMILAR THROUGH THE WEEKEND. MKK
&&
.FIRE WEATHER...A FEW STORMS ARE EXPECTED THIS AFTERNOON IN RESPONSE
TO AFTERNOON HEATING OVER THE HIGHER TERRAIN. STORMS SHOULD QUICKLY
COME TO AN END BY SUNSET AS INSTABILITY DECREASES. ANOTHER SHOT OF
ISOLATED STORMS IS EXPECTED FRIDAY AFTERNOON...HOWEVER CONDITIONS
BECOME A LITTLE LESS FAVORABLE AND COVERAGE SHOULD DECREASE. WITH
STORMS EXPECTED TO NOT BE MORE THAN ISOLATED OVER ANY ZONE...NO
PRODUCTS WILL BE NEEDED FOR TODAY. THE WARMER THAN NORMAL
TEMPERATURES ACROSS THE INTERIOR TODAY AND FRIDAY WILL BE REPLACED
WITH NEAR NORMAL OR SLIGHTLY BELOW NORMAL TEMPERATURES FOR THE
WEEKEND INTO NEXT WEEK AS AN UPPER TROUGH MOVES OVER THE NORTHWEST
COAST. RPA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WATCH FROM FRIDAY AFTERNOON THROUGH MONDAY
MORNING PZZ470.
SMALL CRAFT ADVISORY UNTIL 3 PM PDT FRIDAY PZZ470.
GALE WATCH FROM LATE FRIDAY NIGHT THROUGH MONDAY MORNING PZZ475.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM PDT
SATURDAY PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Jul 25, 4:35 AM PDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 435 AM PDT THU JUL 25 2013 CAZ001>003-076-261145- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 435 AM PDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-261145- UPPER TRINITY RIVER- 435 AM PDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:43 PM PDT | Gale Warning | EKA | 4 days |
Nearby
Hazardous Seas Warnings in California, 2013Every hazardous seas warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.